MAUDE Adverse Event Report: CETERIX ORTHOPAEDICS, INC NOVOSTITCH PRO MENISCAL RPR SYS 0; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

CETERIX ORTHOPAEDICS, INC NOVOSTITCH PRO MENISCAL RPR SYS 0; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number CTX-A004
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an arthroscopic procedure, the novostitch did not work as intended.A piece of metal of the novostitch broke inside the patient, but it was removed with a grasper.The procedure was completed without significant surgical delay using a s+n back-up device.The patient's current status is good, and no further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection of the returned device found the linkage to the upper jaw is broken.Cartridge was returned with the device absent of any suture in the suture pod.A functional evaluation revealed pass stitch and lower jaw function properly.The upper jaw lever does not actuate due to broken linkage.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.Based on the information provided the device returned and it was determined during product evaluations, the reported failure was due to un-intended device use.According to the report, the broken metal piece of the novostitch was retrieved from inside of the patient with a grasper.It was reported, the procedure was completed without a significant delay with the use of a s&n back-up device.Since the status of the patient is good and no other complications were reported, no further clinical/medical assessment is warranted at this time.There was a relationship found between the device and the reported event.The complaint was confirmed and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device tip, attempted correction of a damaged device, or an inadvertent impact event.No containment or corrective actions are recommended at this time.

Brand Name
NOVOSTITCH PRO MENISCAL RPR SYS 0
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
CETERIX ORTHOPAEDICS, INC
6500 kaiser dr ste 120
fremont CA 94555
Manufacturer (Section G)
CETERIX ORTHOPAEDICS, INC
6500 kaiser dr ste 120
fremont CA 94555
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14940560
Report Number3009131204-2022-00017
Device Sequence Number4583323
Product Code GAT
UDI-Device Identifier00853541006051
UDI-Public00853541006051
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K181772
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2024
Device Model NumberCTX-A004
Device Catalogue NumberCTX-A004
Device Lot NumberM220015
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer08/08/2022
Initial Report FDA Received Date07/06/2022
Supplement Report FDA Received Date09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown